Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 23, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 23, 2008, 4:05 PM CDT for 4 counties in Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2008, 4:05 PM CDT (21:05 UTC)
- Expired
- Apr 23, 2008, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Grant County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 4:37 PM CDT | HAIL 0.88 | 5 Sw Ulysses, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 232105 SVRDDC KSC067-129-187-189-232145- /O.NEW.KDDC.SV.W.0023.080423T2105Z-080423T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 405 PM CDT WED APR 23 2008 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GRANT COUNTY IN SOUTHWEST KANSAS. NORTHEASTERN MORTON COUNTY IN SOUTHWEST KANSAS. SOUTHEASTERN STANTON COUNTY IN SOUTHWEST KANSAS. NORTHWESTERN STEVENS COUNTY IN SOUTHWEST KANSAS. * UNTIL 445 PM CDT * AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 23 MILES SOUTH OF JOHNSON CITY...OR 6 MILES EAST OF RICHFIELD...MOVING NORTHEAST AT 34 MPH. * LOCATIONS IMPACTED INCLUDE... JOHNSON CITY... BIG BOW... RURAL RESIDENCES OF NORTHEASTERN MORTON...NORTHWESTERN STEVENS... SOUTHEASTERN STANTON AND SOUTHWESTERN GRANT COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3761 10176 3753 10130 3718 10161 3722 10176 TIME...MOT...LOC 2105Z 203DEG 30KT 3728 10166 $$ UMSCHEID
2 follow-up statements
000 WWUS53 KDDC 232117 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 418 PM CDT WED APR 23 2008 KSC067-129-187-189-232145- /O.CON.KDDC.SV.W.0023.000000T0000Z-080423T2145Z/ STANTON KS-GRANT KS-STEVENS KS-MORTON KS- 418 PM CDT WED APR 23 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN MORTON...EXTREME NORTHWESTERN STEVENS...SOUTHWESTERN GRANT AND SOUTHEASTERN STANTON COUNTIES... AT 414 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 15 MILES SOUTH OF BIG BOW...OR 11 MILES NORTHEAST OF RICHFIELD...MOVING NORTHEAST AT 34 MPH. * LOCATIONS IMPACTED INCLUDE... BIG BOW... RURAL RESIDENCES OF NORTHEASTERN MORTON...NORTHWESTERN STEVENS... SOUTHEASTERN STANTON AND SOUTHWESTERN GRANT COUNTIES. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3759 10168 3754 10136 3732 10157 3734 10166 TIME...MOT...LOC 2118Z 203DEG 30KT 3738 10161 $$ UMSCHEID
000
WWUS53 KDDC 232127
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
428 PM CDT WED APR 23 2008
KSC129-189-232138-
/O.CAN.KDDC.SV.W.0023.000000T0000Z-080423T2145Z/
STEVENS KS-MORTON KS-
428 PM CDT WED APR 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORTON AND
EXTREME NORTHWESTERN STEVENS COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS.
LAT...LON 3739 10157 3758 10161 3756 10145 3755 10145
3754 10138 3753 10137 3751 10139 3740 10151
TIME...MOT...LOC 2128Z 215DEG 36KT 3747 10151
$$
KSC067-187-232145-
/O.CON.KDDC.SV.W.0023.000000T0000Z-080423T2145Z/
STANTON KS-GRANT KS-
428 PM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN GRANT AND SOUTHEASTERN STANTON COUNTIES...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTH OF BIG BOW...MOVING NORTHEAST AT 41 MPH.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS.
LAT...LON 3739 10157 3758 10161 3756 10145 3755 10145
3754 10138 3753 10137 3751 10139 3740 10151
TIME...MOT...LOC 2128Z 215DEG 36KT 3747 10151
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:26 AM CDT, 12 hours 39 minutes earlier.
Area forecast discussion, Apr 23, 3:26 AM CDT, 12 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 326 AM CDT WED APR 23 2008 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE HIGH TEMPS TODAY, AREAS OF FOG, AND CHANCES FOR THUNDERSTORMS. A SOUTHERN BRANCH SHORTWAVE TROUGH WILL EJECT NORTHEASTWARD FROM NEW MEXICO INTO WESTERN KANSAS AND OKLAHOMA TODAY BRING A CHANCE FOR THUNDERSTORMS. NOT ALOT OF GROUND HEATING IS EXPECTED SO CAPE FORECAST ONLY AROUND 1000 J/KG AND THIS COULD LIMIT THE SEVERE THREAT. BUT A FEW LARGE HAILERS STILL POSSIBLE. HIGHS TODAY WILL AUGMENTED BY HOW MUCH CLOUD REMAINS AFTER MORNING STRATUS AND POSSIBLE FOG. MET GUIDANCE IS THE COOLEST FOR HIGHS TODAY AROUND 67 WITH FWC LOOKING WAY TOO WARM AND AROUND 78, UNLESS LOTS OF SUNSHINE BREAKS OUT. WILL TREND TOWARD COOLER MET GUIDANCE OF AROUND 70 TO MID 70S WEST. QPF IS FORECAST TO RUN ON AVERAGE FROM .10 TO .40 WITH THE SREF ONLY SHOWING AROUND .15 INCHES OF RAINFALL TOTAL. AS THE SHORTWAVE TROUGH MOVES EAST OF DODGE CITY BY AROUND 7PM TONIGHT, ANY THUNDERSTORMS SHOULD END BY MIDNIGHT. STRATUS IS FORECAST TOO AGAIN DEVELOP OVERNIGHT AND LOWS SHOULD STAY VERY MILD IN THE LOW TO MID 50S NORTH AND WEST TO LOWER 60S SOUTHEAST. ON THURSDAY A WARM FRONT IS FORECAST TO MOVE INTO THE CENTRAL CWA WITH CLEARING SKIES WEST AND WARMING TEMPS INTO THE MID 80S WEST. AN UNSTABLE ATMOSPHERE CONTINUES IN THE EAST CWA WITH HIGHER DEWPOINTS AND WILL CONTINUE THE SMALL POP EAST IN CASE SOMETHING DEVELOPS AND POSSIBLY INTO THURSDAY NIGHT. A STRONG COLD FRONT WILL BRING GOOD NORTHWEST WINDS ON THURSDAY NIGHT WITH MOSTLY CLEAR SKIES. MODELS SUGGEST AN MCS UP IN FAR NORTHWESTERN KANSAS AND NEBRASKA BUT DRY INTO SOUTHWEST KANSAS. THE COLD FRONT SHOULD COME THROUGH AROUND MIDNIGHT WITH NORTHWEST WINDS OF 20 TO 30 MPH. OVERNIGHT LOWS IN THE MID TO UPPER 40S WEST TO MID 50S SOUTHEAST LOOK GOOD. DAYS 3-7... MEDIUM RANGE MODELS IN BETTER AGREEMENT TONIGHT. ONE SHORTWAVE TROUGH WILL MOVE THROUGH THE PLAINS ON FRIDAY, WITH THE SFC FRONT MOVING BY IN THE MORNING AND HIGH PRESSURE BUILDING IN. GOING FORECAST HAD DRYING TREND, AND SAW LITTLE REASON TO CHANGE THIS. ON SATURDAY, ALL THE MODELS BRING ANOTHER SHORTWAVE TROUGH INTO THE PLAINS, WITH A DECENT SFC LOW DEVELOPING AND A FRONT PUSHING DOWN. BOTH THE GFS AND ECMWF SPIT OUT SOME PRECIP WITH THIS FRONT SATURDAY NIGHT, AND THE ENSEMBLES HAVE DECENT PROBABILITIES. BUMPED UP POPS JUST A TAD IN NORTH AND EAST. AFTER THE FRONT PASSES, 850MB TEMPS WILL GET DOWN INTO THE SINGLE DIGITS ON SUNDAY IN OUR EASTERN COUNTIES, SO BUMPED DOWN HIGHS A COUPLE OF DEGREES. CONDITIONS SHOULD BECOME DRIER AND WARMER EARLY NEXT WEEK AS THE UPPER TROUGH MOVES EAST AND WE GET WEAK RIDGING/ZONAL FLOW BETWEEN SYSTEMS. MINOR TWEAKS ELSEWHERE IN THE FORECAST. .AVIATION... EASTERLY FLOW CONTINUES TO BRING MOISTURE INTO WESTERN KS, ALTHOUGH NOT QUITE AS FAST AS PREVIOUSLY EXPECTED. IFR AND LOWER CEILINGS AND VIS SHOULD ARRIVE SHORTLY BEFORE 12Z, ABOUT 2-3 HRS SLOWER THAN PREVIOUS FORECASTS. SOME OF THE STRATUS WILL START MIXING OUT BY AFTERNOON, BUT THERE COULD BE SOME LIMITATIONS TO CEILINGS AND VIS AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE IN. TS ACTIVITY WILL MOVE EASTWARD THROUGHOUT WEDNESDAY NIGHT BUT STRATUS WILL AGAIN FORM BY MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 58 82 49 / 50 40 20 20 GCK 72 56 83 45 / 40 30 20 20 EHA 76 52 84 45 / 40 30 10 10 LBL 75 56 84 48 / 50 40 10 10 HYS 71 57 79 46 / 50 40 20 30 P28 72 62 81 54 / 60 40 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/26
Hazardous weather outlook, Apr 23, 3:46 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 346 AM CDT WED APR 23 2008 KSZ030-031-043>046-061>066-074>081-084>090-241000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 346 AM CDT WED APR 23 2008 /246 AM MDT WED APR 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEASTWARD FROM NEW MEXICO INTO SOUTHWEST AND SOUTH CENTRAL KANSAS TODAY. GOOD MOISTURE WILL CONTINUE TO BE DRAWN NORTHWARD INTO WESTERN KANSAS. THIS WILL GIVE A CHANCE FOR THUNDERSTORMS TODAY...SOME POSSIBLY SEVERE WITH LARGE HAIL. THE STORMS ARE THEN EXPECTED TO END FROM WEST TO EAST BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR MORE THUNDERSTORMS BY THURSDAY AFTERNOON AS A WARM FRONT MOVES INTO SOUTH CENTRAL KANSAS...MAINLY EAST OF AN ASHLAND TO DIGHTON LINE. SOME OF THESE COULD ALSO BECOME SEVERE WITH LARGE HAIL. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON SATURDAY NIGHT...HOWEVER IT IS TOO EARLY TO TELL IF THESE WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... WIDESPREAD STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...HOWEVER PLEASE RELAY ANY REPORTS OF LARGE HAIL OR OTHER SEVERE WEATHER. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Apr 23, 2:31 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
231 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HAIL 5 E CENTERVIEW 37.79N 99.18W
04/23/2008 E0.88 INCH EDWARDS KS PUBLIC
0847 AM HAIL 4 ENE FELLSBURG 37.83N 99.11W
04/23/2008 E0.75 INCH EDWARDS KS PUBLIC
0855 AM HAIL 6 SE MEADE 37.22N 100.26W
04/23/2008 E1.00 INCH MEADE KS TRAINED SPOTTER
0909 AM HAIL 4 SSW FOWLER 37.33N 100.22W
04/23/2008 E1.75 INCH MEADE KS PUBLIC
0920 AM HAIL 5 NNW FOWLER 37.46N 100.22W
04/23/2008 E0.88 INCH MEADE KS PUBLIC
0925 AM HAIL 3 ENE RADIUM 38.19N 98.84W
04/23/2008 E0.88 INCH STAFFORD KS PUBLIC
0927 AM HAIL 1 E RADIUM 38.17N 98.87W
04/23/2008 E0.75 INCH STAFFORD KS PUBLIC
0927 AM HAIL 5 E RADIUM 38.17N 98.81W
04/23/2008 E0.75 INCH STAFFORD KS PUBLIC
1005 AM HAIL 7 SE THE HAGGARD ELEV 37.55N 100.21W
04/23/2008 E1.00 INCH GRAY KS PUBLIC
1017 AM HAIL 8 NNW MINNEOLA 37.55N 100.05W
04/23/2008 E0.50 INCH FORD KS PUBLIC
1040 AM HAIL 4 ENE WILMORE 37.36N 99.15W
04/23/2008 E1.75 INCH COMANCHE KS PUBLIC
HEAVY RAIN WAS ALSO REPORTED.
1058 AM HAIL 3 N BELVIDERE 37.49N 99.07W
04/23/2008 E1.00 INCH KIOWA KS PUBLIC
1104 AM HAIL 5 SSE FT. DODGE 37.67N 99.89W
04/23/2008 E1.00 INCH FORD KS FIRE DEPT/RESCUE
THE HAIL LASTED FOR 4 MINUTES.
1130 AM HAIL 6 E FT. DODGE 37.75N 99.83W
04/23/2008 E0.88 INCH FORD KS PUBLIC
1130 AM HAIL 4 NNW FORD 37.68N 99.79W
04/23/2008 E1.75 INCH FORD KS LAW ENFORCEMENT
MOST HAILSTONES WERE PENNY AND NICKEL SIZED.
1153 AM HAIL 5 S SPEARVILLE 37.78N 99.74W
04/23/2008 E1.00 INCH FORD KS LAW ENFORCEMENT
1203 PM HAIL 2 WSW BELLEFONT 37.87N 99.68W
04/23/2008 E0.75 INCH FORD KS PUBLIC
1206 PM HAIL 3 SSW BELLEFONT 37.84N 99.67W
04/23/2008 E0.75 INCH FORD KS PUBLIC
1210 PM HAIL ST. JOHN 38.00N 98.76W
04/23/2008 E1.50 INCH STAFFORD KS EMERGENCY MNGR
1226 PM HAIL LEWIS 37.94N 99.25W
04/23/2008 E0.75 INCH EDWARDS KS PUBLIC
&&
LEESpecial weather statement, Apr 23, 2:55 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
255 PM CDT WED APR 23 2008
KSZ085-086-232045-
SEWARD-STEVENS-
255 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR SEWARD AND STEVENS COUNTIES...
AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TYRONE...OR 16 MILES
SOUTHWEST OF LIBERAL...MOVING NORTH AT 22 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
RESIDENTS IN SEWARD AND SOUTHEASTERN STEVENS COUNTIES...INCLUDING THE
CITY OF WOODS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
THUNDERSTORMS ARE ALSO APPROACHING THE LIBERAL AREA. EXPECT HEAVY RAINFALL
AND SMALL HAIL WITH THESE STORMS AS THEY APPROACH LIBERAL. SHOULD THE STORMS
CONTINUE TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
LAT...LON 3699 10097 3699 10126 3700 10127 3732 10116
3727 10064 3698 10065 3698 10096
TIME...MOT...LOC 1955Z 200DEG 19KT 3694 10117
UMSCHEIDLocal storm report, Apr 23, 3:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
314 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL SUBLETTE 37.48N 100.85W
04/23/2008 E2.00 INCH HASKELL KS PUBLIC
&&
MSCOTTLocal storm report, Apr 23, 3:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL SUBLETTE 37.48N 100.85W
04/23/2008 E1.50 INCH HASKELL KS EMERGENCY MNGR
&&
MBSpecial weather statement, Apr 23, 3:31 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 331 PM CDT WED APR 23 2008 KSZ063-076-232115- FINNEY-HASKELL- 331 PM CDT WED APR 23 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FINNEY AND HASKELL COUNTIES... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF RYUS...MOVING NORTH AT 38 MPH INTO SOUTHERN FINNEY COUNTY. THESE STORMS WERE MOVING TOWARD THE GARDEN CITY AREA. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHWESTERN HASKELL AND WESTERN FINNEY COUNTIES... INCLUDING THE CITIES OF HOLCOMB AND GARDEN CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3818 10109 3820 10057 3767 10084 3766 10108 TIME...MOT...LOC 2031Z 183DEG 33KT 3765 10099 UMSCHEID
Local storm report, Apr 23, 3:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
351 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 6 WNW SCHOENCHEN 38.75N 99.43W
04/23/2008 E0.88 INCH ELLIS KS TRAINED SPOTTER
&&
MBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:27 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Stafford | 33 min |
| Apr 23, 8:46 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 44 min |
| Apr 23, 9:18 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 30 min |
| Apr 23, 9:22 AM CDT | Special Weather Statement | DDC | Stafford | 38 min |
| Apr 23, 9:58 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 47 min |
| Apr 23, 10:37 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 38 min |
| Apr 23, 10:58 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa | 32 min |
| Apr 23, 11:09 AM CDT | Special Weather Statement | DDC | Ford | 36 min |
| Apr 23, 11:14 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 46 min |
| Apr 23, 11:57 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 29 min |
| Apr 23, 12:05 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 27 min |
| Apr 23, 2:55 PM CDT | Special Weather Statement | DDC | Seward | 50 min |
| Apr 23, 3:04 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell | 32 min |
| Apr 23, 3:31 PM CDT | Special Weather Statement | DDC | Finney | 44 min |
| Apr 23, 4:41 PM CDT | Special Weather Statement | DDC | Grant | 34 min |
| Apr 23, 5:16 PM CDT | Special Weather Statement | DDC | Kearny | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.